Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jun 17, 2023, 12:37 PM PDT for Inyo County, San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Jun 18, 2023, 5:00 PM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2023, 12:37 PM PDT (19:37 UTC)
- In effect from
- Jun 18, 2023, 5:00 PM PDT
- Expired
- Jun 19, 2023, 11:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814 WWUS75 KVEF 171937 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1237 PM PDT Sat Jun 17 2023 CAZ519-523-525-181030- /O.NEW.KVEF.WI.Y.0032.230619T0000Z-230620T0600Z/ Eastern Sierra Slopes-Western Mojave Desert-Morongo Basin- Including Aspendell, Whitney Portal, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 1237 PM PDT Sat Jun 17 2023 ...WIND ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 11 PM PDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Sierra Slopes, Western Mojave Desert and Morongo Basin. * WHEN...From 5 PM Sunday to 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-CAZ522-524-526-NVZ014>022-181030- /O.NEW.KVEF.WI.Y.0032.230619T1800Z-230620T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Eastern Mojave Desert-Cadiz Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1237 PM PDT Sat Jun 17 2023 /1237 PM MST Sat Jun 17 2023/ ...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM PDT /11 PM MST/ MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 11 AM PDT /11 AM MST/ to 11 PM PDT /11 PM MST/ Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
5 follow-up statements
234 WWUS75 KVEF 180821 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 121 AM PDT Sun Jun 18 2023 CAZ520-182300- /O.EXA.KVEF.WI.Y.0032.230619T0000Z-230620T0600Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 121 AM PDT Sun Jun 18 2023 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Owens Valley, Olancha south to the Kern County line tonight. Entire Owens Valley on Monday. * WHEN...From 5 PM this afternoon to 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust and lower visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ519-523-525-182300- /O.CON.KVEF.WI.Y.0032.230619T0000Z-230620T0600Z/ Eastern Sierra Slopes-Western Mojave Desert-Morongo Basin- Including Aspendell, Whitney Portal, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 121 AM PDT Sun Jun 18 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Eastern Sierra Slopes, Western Mojave Desert and Morongo Basin. * WHEN...From 5 PM this afternoon to 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and lower visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-CAZ522-524-526-NVZ014>022-182300- /O.CON.KVEF.WI.Y.0032.230619T1800Z-230620T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Eastern Mojave Desert-Cadiz Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 121 AM PDT Sun Jun 18 2023 /121 AM MST Sun Jun 18 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM PDT /11 PM MST/ MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. Local gusts up to 65 mph in the Spring Mountains. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 11 AM PDT /11 AM MST/ to 11 PM PDT /11 PM MST/ Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and lower visibility possible. * ADDITIONAL DETAILS...Boaters should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
729 WWUS75 KVEF 182242 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 342 PM PDT Sun Jun 18 2023 CAZ519-520-523-525-191045- /O.CON.KVEF.WI.Y.0032.230619T0000Z-230620T0600Z/ Eastern Sierra Slopes-Owens Valley-Western Mojave Desert- Morongo Basin- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 342 PM PDT Sun Jun 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Eastern Sierra Slopes, Owens Valley, Western Mojave Desert, and Morongo Basin. * WHEN...Until 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and lower visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-CAZ522-524-526-NVZ014>022-191045- /O.CON.KVEF.WI.Y.0032.230619T1800Z-230620T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Eastern Mojave Desert-Cadiz Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 342 PM PDT Sun Jun 18 2023 /342 PM MST Sun Jun 18 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM PDT /11 PM MST/ MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. Local gusts up to 65 mph in the Spring Mountains. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 11 AM PDT /11 AM MST/ to 11 PM PDT /11 PM MST/ Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and lower visibility possible. * ADDITIONAL DETAILS...Boaters should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
692 WWUS75 KVEF 190932 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 232 AM PDT Mon Jun 19 2023 CAZ519-520-523-525-192100- /O.CON.KVEF.WI.Y.0032.000000T0000Z-230620T0600Z/ Eastern Sierra Slopes-Owens Valley-Western Mojave Desert- Morongo Basin- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 232 AM PDT Mon Jun 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Eastern Sierra Slopes, Owens Valley, Western Mojave Desert, and Morongo Basin. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and lower visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-CAZ522-524-526-NVZ014>022-192100- /O.CON.KVEF.WI.Y.0032.230619T1800Z-230620T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Eastern Mojave Desert-Cadiz Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 232 AM PDT Mon Jun 19 2023 /232 AM MST Mon Jun 19 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 11 PM PDT /11 PM MST/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. Local gusts up to 65 mph in the Spring Mountains. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 11 AM PDT /11 AM MST/ to 11 PM PDT /11 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and lower visibility possible. * ADDITIONAL DETAILS...Boaters should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
215 WWUS75 KVEF 192011 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 111 PM PDT Mon Jun 19 2023 AZZ001-003-036-CAZ519-520-522>526-NVZ014>022-200600- /O.CON.KVEF.WI.Y.0032.000000T0000Z-230620T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Sierra Slopes- Owens Valley-Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 111 PM PDT Mon Jun 19 2023 /111 PM MST Mon Jun 19 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. Local gusts up to 65 mph in the Spring Mountains and Eastern Sierra Slopes. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 11 AM PDT/MST to 11 PM PDT/MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and lower visibility possible. * ADDITIONAL DETAILS...Boaters should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
682 WWUS75 KVEF 200550 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1050 PM PDT Mon Jun 19 2023 AZZ001-003-036-CAZ519-520-522>526-NVZ014>022-200700- /O.EXP.KVEF.WI.Y.0032.000000T0000Z-230620T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Sierra Slopes- Owens Valley-Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1050 PM PDT Mon Jun 19 2023 /1050 PM MST Mon Jun 19 2023/ ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS EVENING... Wind speeds have fallen below advisory criteria. The wind advisory will expire at 11 pm PDT/MST. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 17, 12:56 AM PDT, 11 hours 41 minutes earlier.
Area forecast discussion, Jun 17, 12:56 AM PDT, 11 hours 41 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1256 AM PDT Sat Jun 17 2023 .SYNOPSIS...More typical in June, dry weather returns for the next week. However, conditions will become windy on Sunday, and especially Monday as a deep area of low pressure settles over the Pacific Northwest. Temperatures briefly heat up this weekend, with Las Vegas having an outside chance at its first 100 degree day of the year. For the remainder of the week temperatures will stay below normal. && .SHORT TERM...Through Monday night. Last of the clouds has exited northwest Arizona that was associated trough shifting into the Four Corners. Wonderful outside early this Saturday morning under clear skies, light winds and below normal temperatures. If you have outdoor plans, today will be the best day of the next three. Temperatures will warm but they will still fall several degrees below normal along with slight southerly breezes developing in the afternoon. Pattern starts to take a turn for the worse on Sunday and Monday. Models have been consistent in the development of a deep trough over the Pacific Northwest. NAEFS probabilities indicate mean H5 heights are going to be extremely low for late June as compared to climatology. In fact on Monday, 100% of the the NAEFS members have H5 heights lower than any other late June reanalysis. Main impact this trough will have on the area is the return to our typical windy Spring periods. Pressure and thermal gradients start to respond on Sunday with strongest southwest winds favored across the western Mojave Desert and Spring Mountains. On Monday, widespread strong southwest winds expected areawide as gradients increase further. At this point, would like to see another model run before drawing up our wind advisory. Deep layered mixing will contribute to making Sunday the warmest day of the next 7 with highs near normal. On Monday, temperatures are expected to cool some 4-8 degrees. Impacts from the wind will be areas of blowing dust, difficult travel for high profile vehicles, as well as boating conditions, and finally potential power outages. .LONG TERM...Tuesday through Friday A deep West Coast trough is expected to linger over the region through much of next week. This will keep the area in a dry and cool weather pattern. While exact details of how the upper level system will set up through the second half of the week, cluster analysis supports this continued cyclonic flow with the trough slowly weakening and lifting out in some fashion through the period. How this evolves will play a role in the temperature and wind forecast, however in general-there is high confidence for below normal temperatures and general (non-impactful) afternoon breezes each day. CPC highlights this as well with high probabilities (70%+) for below normal temperatures in the 6-10 day outlook for the Southwest US. && .AVIATION...For Harry Reid...Light and variable wind this morning will become east or southeast at less than 8 kts mid-day. Around 23Z, winds are forecast to go southerly at 8-12 kts. A south- southwest wind around 12 kts will likely persist through the night. Other than some clouds over the mountains around 10 kft this afternoon, skies will be clear. For the rest of southern Nevada, northwest Arizona and southeast California...No significant clouds forecast across the southern Great Basin and Mojave Desert through Sunday. Generally surface will be out of the south-southwest at 8-12 kts today. Gusty west winds will stay elevated across the Mojave Desert tonight with additional strengthening on Sunday. Gusts of 30-40 kts will be most common around KDAG Sunday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Pierce LONG TERM...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Wind Advisories in Arizona, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.